Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 12, 2006, 9:36 PM CST for Barry County, Lawrence County, Missouri. It was in force for 54 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 9:36 PM CST (03:36 UTC)
- Expired
- Mar 12, 2006, 10:30 PM CST
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 9:54 PM CST | HAIL 1.5 | Monett, MO | PING PONG SIZE HAIL REPORTED ALONG I-44 AT MILE MARKER 37 |
| Mar 12, 10:00 PM CST | HAIL 1.75 | 2 N Monett, MO | |
| Mar 12, 10:08 PM CST | FUNNEL CLOUD | Monett, MO | FUNNEL CLOUD REPORTED ON EAST SIDE OF MONETT AT 60 AND BUSINESS 60. SPOTTERS REPORT FUNNEL CLOUD IS GROWING IN SIZE |
| Mar 12, 10:08 PM CST | TORNADO 2 | 1 N Verona, MO | *** 1 FATAL, 1 INJ *** DAMAGE SURVEY FOUND TORNADO TRACK BEGAN APPROXIMATELY 1 MILE NORTH OF VERONA AND CONTINUED NORTHEASTWARD CROSSING INTO WESTERN CHRISTIAN COUNTY COUNTY JUST NORTHEAST OF MARIONVILLE. SEMA REPORTS THAT 25 HOMES WERE DESTROYED AND 48 HOMES |
| Mar 12, 10:08 PM CST | TORNADO 2 | 1 N Verona, MO | *** 1 FATAL, 1 INJ *** DAMAGE SURVEY FOUND TORNADO TRACK BEGAN APPROXIMATELY 1 MILE NORTH OF VERONA AND CONTINUED NORTHEASTWARD CROSSING INTO WESTERN CHRISTIAN COUNTY COUNTY JUST NORTHEAST OF MARIONVILLE. SEMA REPORTS THAT 25 HOMES WERE DESTROYED AND 48 HOMES |
| Mar 12, 10:13 PM CST | TORNADO | 5 N Aurora, MO | 5 HOMES DESTROYED AND 2 MOBILE HOMES DESTROYED. POSSIBLE TORNADO DAMAGE. |
| Mar 12, 10:15 PM CST | HAIL 1.75 | 1 W Chesapeake, MO | |
| Mar 12, 10:15 PM CST | TORNADO 2 | 2 N Marionville, MO | *** 1 FATAL, 1 INJ *** DAMAGE SURVEY FOUND TORNADO TRACK BEGAN APPROXIMATELY 1 MILE NORTH OF VERONA AND CONTINUED NORTHEASTWARD CROSSING INTO WESTERN CHRISTIAN COUNTY JUST NORTHEAST OF MARIONVILLE. SEMA REPORTS THAT 21 HOMES WERE DESTROYED AND 46 HOMES WERE DA |
| Mar 12, 10:15 PM CST | TORNADO | 2 Nw Marionville, MO | REPORTS CONSIDERABLE DAMAGE NEAR STATE ROUTE 1220 AND 2180. TURKEY HOUSES TOTALLY FLATTENED. MULTIPLE HOUSE ROOFS DAMAGED. POWER LINES DOWN ACROSS ROAD. MULTIPLE TREES DOWN. |
| Mar 12, 10:15 PM CST | TORNADO | Marionville, MO | *** 1 FATAL *** KY3 TV REPORTED THAT A 63 YEAR OLD MAN HAD DIED FROM INJURIES SUSTAINED FROM A TORNADO. |
| Mar 12, 10:17 PM CST | TORNADO | 2 N Marionville, MO | NO POWER TO THE CITY OF MARIONVILLE. ALONG HIGHWAY 14...THERE IS A TRAILER IN THE ROAD. ALONG ZZ HIGHWAY NORTH OF MARIONVILLE...A HOUSE IS DESTROYED. THIS IS POSSIBLE TORNADO DAMAGE. |
| Mar 12, 10:22 PM CST | TSTM WND GST 90 | Marionville, MO | |
| Mar 12, 10:39 PM CST | TORNADO | Marionville, MO | NO POWER TO THE CITY OF MARIONVILLE. ALONG HIGHWAY 14...THERE IS A TRAILER IN THE ROAD. ALONG ZZ HIGHWAY NORTH OF MARIONVILLE...A HOUSE IS DESTROYED. THIS IS POSSIBLE TORNADO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 11:49 AM CST | Tornado Watch | SPC | 10 hr |
| Mar 12, 8:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 130336 TORSGF MOC009-109-130430- /O.NEW.KSGF.TO.W.0029.060313T0336Z-060313T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 936 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BARRY COUNTY IN MISSOURI. SOUTHERN LAWRENCE COUNTY IN MISSOURI. * UNTIL 1030 PM CST. * AT 935 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 8 MILES SOUTH OF GRANBY...OR 8 MILES SOUTHEAST OF NEOSHO. THE TORNADO WAS MOVING EAST AT 50 MPH. * THE TORNADO WILL BE... 6 MILES NORTH OF WHEATON BY 945 PM CST. NEAR MONETT BY 955 PM CST. NEAR VERONA BY 1005 PM CST. NEAR AURORA BY 1010 PM CST. NEAR MARIONVILLE BY 1015 PM CST. TRAINED SPOTTERS HAVE REPORTED A TORNADO ON THE GROUND...AND A SECOND TORNADO IS FORMING TO THE SOUTHEAST OF THE FIRST TORNADO THE TOWNS OF PLEASANT RIDGE AND MADRY ARE ALSO IN THE PATH OF THIS TORNADIC STORM. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3705 9406 3672 9407 3681 9361 3716 9362 $$ IZZI
6 follow-up statements
000 WWUS53 KSGF 130353 RRA SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 952 PM CST SUN MAR 12 2006 MOC009-109-130430- /O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/ LAWRENCE MO-BARRY MO- 952 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR BARRY AND LAWRENCE COUNTIES UNTIL 1030 PM CST... AT 948 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THE TORNADO WAS LOCATED 5 MILES SOUTHWEST OF PIERCE CITY...OR 7 MILES WEST OF MONETT...AND MOVING EAST AT 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING SIGNIFICANT DAMAGE WITH INJURIES ACROSS NEWTON COUNTY. THE TORNADO WILL BE... NEAR VERONA BY 1000 PM CST. NEAR AURORA BY 1005 PM CST. NEAR MARIONVILLE BY 1010 PM CST. THE TOWNS OF FREISTATT AND PLEASANT RIDGE ARE ALSO IN THE PATH OF THIS TORNADO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3699 9406 3681 9406 3687 9363 3716 9362 $$ IZZI / CRAMER
000 WWUS53 KSGF 130355 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 PM CST SUN MAR 12 2006 MOC009-109-130430- /O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/ LAWRENCE MO-BARRY MO- 955 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR BARRY AND LAWRENCE COUNTIES UNTIL 1030 PM CST... AT 953 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THE TORNADO WAS LOCATED ONE MILE SOUTH OF PIERCE CITY...OR NEAR MONETT...AND MOVING NORTHEAST AT 55 MPH. THE TORNADO WILL BE... NEAR VERONA BY 1005 PM CST. NEAR AURORA BY 1010 PM CST. NEAR MARIONVILLE BY 1015 PM CST. THE TOWNS OF FREISTATT AND PLEASANT RIDGE ARE ALSO IN THE PATH OF THIS TORNADO. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO STRONG TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY LAT...LON 3699 9406 3681 9406 3687 9363 3716 9362 $$ IZZI / CRAMER
000 WWUS53 KSGF 130404 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1004 PM CST SUN MAR 12 2006 MOC009-109-130430- /O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/ LAWRENCE MO-BARRY MO- 1004 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR BARRY AND LAWRENCE COUNTIES UNTIL 1030 PM CST... AT 1002 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THE TORNADO WAS LOCATED NEAR VERONA...OR NEAR MONETT...AND MOVING EAST AT 45 MPH. THE TORNADO WILL BE... NEAR AURORA BY 1010 PM CST. NEAR MARIONVILLE BY 1020 PM CST. THE TOWNS OF FREISTATT AND PLEASANT RIDGE ARE ALSO IN THE PATH OF THIS TORNADO. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY LAT...LON 3702 9393 3685 9390 3687 9363 3716 9362 $$ CRAMER
000 WWUS53 KSGF 130414 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1014 PM CST SUN MAR 12 2006 MOC009-130424- /O.CAN.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/ BARRY MO- 1014 PM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR BARRY COUNTY HAS BEEN CANCELLED... AT 1010 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BARRY COUNTY. LAT...LON 3704 9382 3693 9380 3693 9363 3716 9362 $$ MOC109-130430- /O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/ LAWRENCE MO- 1014 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR LAWRENCE COUNTY UNTIL 1030 PM CST... AT 1010 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR AURORA...AND MOVING EAST AT 50 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LAWRENCE COUNTY...INCLUDING THE TOWNS OF AURORA AND MARIONVILLE. MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3704 9382 3693 9380 3693 9363 3716 9362 $$ CRAMER
000 WWUS53 KSGF 130417 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1017 PM CST SUN MAR 12 2006 MOC109-130430- /O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/ LAWRENCE MO- 1017 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR LAWRENCE COUNTY UNTIL 1030 PM CST... AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR MARIONVILLE...OR NEAR AURORA...AND MOVING EAST AT 50 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LAWRENCE COUNTY...INCLUDING THE TOWN OF MARIONVILLE. MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. GOLF BALL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. LAT...LON 3703 9381 3693 9380 3693 9363 3714 9361 $$ IZZI / CRAMER
000 WWUS53 KSGF 130425 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1025 PM CST SUN MAR 12 2006 MOC109-130435- /O.EXP.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/ LAWRENCE MO- 1025 PM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR LAWRENCE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1024 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3703 9381 3693 9380 3693 9363 3714 9361 $$ IZZI / CRAMER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 12, 8:45 PM CST, 51 minutes earlier.
Area forecast discussion, Mar 12, 8:45 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CST SUN MAR 12 2006 .UPDATE... THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI ARE BECOMING MORE ORGANIZED IN TERMS OF ROTATION AND SEVERITY. LATEST RUC INFORMATION CONTINUES TO SHOW AN OVERALL INCREASE OF 0-1KM HELICITY IN SOUTHWEST MISSOURI SINCE 7 PM...WITH A SUBSTANTIAL INCREASE IN SHEAR AND TORNADIC PARAMETERS IN THE SAME AREAS. EXPECT THE STORMS IN FAR WESTERN MISSOURI AND NORTHEAST OKLAHOMA TO CONTINUE THEIR INTENSITY IN THE NEXT HOUR OR TWO AND MAY BECOME TORNADIC IF CONDITIONS WARRANT. JLT && .DISCUSSION... PREVIOUS DISCUSSION AT 330 PM VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING. EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164 J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY ARE HEADED THIS WAY. GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY. AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN PART OF THE STATE. WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING. WOULD NOT BE SURPRISED TO SEE THAT EXTENDED. ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS. DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED ON THE SHORT TERM. GCC && .AVIATION... 00Z TAFS...DRY LINE STILL HANGING TOUGH OVER EASTERN KANSAS. LATEST SOUNDING SHOWING THE SUBSIDENCE INVERSION STARTING TO BREAK DOWN. SO CONVECTION SHOULD BEGIN ACROSS SOUTHERN MISSOURI SHORTLY. STILL LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 12, 6:25 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 625 PM CST SUN MAR 12 2006 ...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 80 MPH. TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE EVENING. THE HIGHEST THREAT AREA WILL BE WEST OF A LINE FROM JOPLIN TO NEVADA EARLY THROUGH 9 PM THIS EVENING. SPREADING EASTWARD OVER CENTRAL MISSOURI FROM BRANSON TO OSAGE BEACH AROUND MIDNIGHT. THEN OVER SOUTHEASTERN AND EASTERN MISSOURI AROUND 3 AM. DISCUSSION: THUNDERSTORMS WILL BE FOCUSED ALONG A WARM FRONT OVER NORTHERN MISSOURI AND ALONG A DRY LINE SITUATED OVER EASTERN KANSAS. CURRENTLY...THE DRY LINE IS LOCATED IN EASTERN KANSAS FROM TOPEKA SOUTH TO CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE FORMING ALONG THIS LINE AND THE LINE WILL SLOWLY MOVE EAST OVERNIGHT. SQUALL LINES ARE EXPECTED TO FORM OVER NIGHT AND THE ASSOCIATED THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND HAS THE POSSIBILITY OF PRODUCING SOME VIOLENT TORNADOES. THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA WEATHER RADIO FOR WATCHES AND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GCC
In the hours before
Local storm report, Mar 12, 9:17 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TORNADO EL DORADO SPRINGS 37.88N 94.02W
03/12/2006 CEDAR MO PUBLIC
TORNADO REPORTED NORTH OF CITY. DAMAGE TO ONE HOME
REPORTED BY 911 CENTER. NO INJURIES REPORTED.
&&
JASLocal storm report, Mar 12, 9:22 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD 1 S BOSTON 37.40N 94.28W
03/12/2006 BARTON MO EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR HIGHWAYS 71 AND 126 AND
HIGHWAYS 126 AND T
&&
JASLocal storm report, Mar 12, 9:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 1 S BOSTON 37.40N 94.28W
03/12/2006 E1.00 INCH BARTON MO EMERGENCY MNGR
&&
JASLocal storm report, Mar 12, 9:25 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL FRONTENAC 37.46N 94.69W
03/12/2006 E0.88 INCH CRAWFORD KS PUBLIC
&&
JASLocal storm report, Mar 12, 9:28 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TORNADO FILLEY 37.76N 93.95W
03/12/2006 CEDAR MO EMERGENCY MNGR
TORNADO DAMAGE CONFIRMED BY LAW ENFORCEMENT IN THE FILLEY
AREA. INJURIES AND MISSING PERSONS HAVE BEEN REPORTED.
&&
JASLocal storm report, Mar 12, 9:33 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FUNNEL CLOUD 2 N GOODMAN 36.77N 94.40W
03/12/2006 NEWTON MO AMATEUR RADIO
FUNNEL CLOUD REPORTED ON HIGHWAYS 71 AND AA ON THE
MCDONALD/NEWTON COUNTY LINE
&&
JASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:07 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 68 min |
| Mar 12, 8:43 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 62 min |
| Mar 12, 8:48 PM CST | Tornado Warning | SGF | Cedar, Vernon | 40 min |
| Mar 12, 8:51 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 39 min |
| Mar 12, 8:53 PM CST | Tornado Warning | SGF | Barton | 44 min |
| Mar 12, 9:01 PM CST | Tornado Warning | SGF | McDonald, Newton | 55 min |
| Mar 12, 9:02 PM CST | Tornado Warning | SGF | St. Clair | 51 min |
| Mar 12, 9:20 PM CST | Tornado Warning | SGF | Dade | 37 min |
| Mar 12, 9:22 PM CST | Tornado Warning | SGF | Benton, Hickory | 53 min |
| Mar 12, 9:27 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| Mar 12, 9:35 PM CST | Tornado Warning | SGF | Cedar | 34 min |
| Mar 12, 9:46 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| Mar 12, 9:51 PM CST | Tornado Warning | SGF | Polk | 30 min |
| Mar 12, 9:57 PM CST | Tornado Warning | SGF | Camden | 63 min |
| Mar 12, 9:59 PM CST | Tornado Warning | SGF | Christian, Greene, Stone | 65 min |
| Mar 12, 10:08 PM CST | Tornado Warning | SGF | Hickory | 44 min |
| Mar 12, 10:09 PM CST | Tornado Warning | SGF | Morgan | 66 min |
| Mar 12, 10:12 PM CST | Severe Thunderstorm Warning | SGF | Barry | 63 min |
| Mar 12, 10:22 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Mar 12, 10:30 PM CST | Tornado Warning | SGF | Miller | 27 min |
| Mar 12, 10:37 PM CST | Tornado Warning | SGF | Barry, Stone | 39 min |
| Mar 12, 10:39 PM CST | Tornado Warning | SGF | Webster | 66 min |
| Mar 12, 10:43 PM CST | Tornado Warning | SGF | Benton | 15 min |
| Mar 12, 10:46 PM CST | Tornado Warning | SGF | St. Clair | 29 min |
| Mar 12, 10:53 PM CST | Tornado Warning | SGF | Taney | 67 min |
| Mar 12, 11:00 PM CST | Tornado Warning | SGF | Morgan | 60 min |
| Mar 12, 11:07 PM CST | Tornado Warning | SGF | Wright | 48 min |
| Mar 12, 11:13 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 32 min |
| Mar 12, 11:13 PM CST | Tornado Warning | SGF | Miller | 22 min |
| Mar 12, 11:15 PM CST | Severe Thunderstorm Warning | SGF | Benton | 30 min |
| Mar 12, 11:25 PM CST | Tornado Warning | SGF | Ozark | 65 min |
| Mar 12, 11:30 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 30 min |
| Mar 12, 11:36 PM CST | Tornado Warning | SGF | Laclede, Texas | 40 min |
| Mar 12, 11:40 PM CST | Tornado Warning | SGF | Morgan | 35 min |
| Mar 12, 11:43 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 49 min |
| Mar 12, 11:45 PM CST | Severe Thunderstorm Warning | SGF | Polk | 60 min |
| Mar 12, 11:49 PM CST | Tornado Warning | SGF | Pulaski | 28 min |
| Mar 12, 11:52 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 53 min |
| Mar 12, 11:55 PM CST | Severe Thunderstorm Warning | SGF | Benton | 50 min |
| Mar 12, 11:59 PM CST | Tornado Warning | SGF | Hickory | 28 min |
| Mar 13, 12:00 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 45 min |
| Mar 13, 12:04 AM CST | Tornado Warning | SGF | Dallas | 20 min |
| Mar 13, 12:05 AM CST | Tornado Warning | SGF | Dent | 38 min |
| Mar 13, 12:06 AM CST | Tornado Warning | SGF | Benton | 20 min |
| Mar 13, 12:08 AM CST | Tornado Warning | SGF | Phelps | 37 min |
| Mar 13, 12:11 AM CST | Tornado Warning | SGF | Douglas, Howell | 64 min |
| Mar 13, 12:15 AM CST | Severe Thunderstorm Warning | SGF | Camden | 60 min |
| Mar 13, 12:16 AM CST | Severe Thunderstorm Warning | SGF | Greene | 74 min |
| Mar 13, 12:19 AM CST | Tornado Warning | SGF | Greene | 49 min |
| Mar 13, 12:20 AM CST | Tornado Warning | SGF | Camden | 29 min |
| Mar 13, 12:41 AM CST | Tornado Warning | SGF | Oregon, Shannon | 64 min |
| Mar 13, 12:42 AM CST | Tornado Warning | SGF | Miller | 28 min |
| Mar 13, 12:46 AM CST | Tornado Warning | SGF | Webster | 39 min |
| Mar 13, 12:52 AM CST | Tornado Warning | SGF | Maries | 42 min |
| Mar 13, 1:22 AM CST | Severe Thunderstorm Warning | SGF | Wright | 53 min |
| Mar 13, 1:59 AM CST | Severe Thunderstorm Warning | SGF | Texas | 46 min |
| Mar 13, 2:07 AM CST | Severe Thunderstorm Warning | SGF | Dent | 39 min |
| Mar 13, 2:09 AM CST | Tornado Warning | SGF | Ozark | 39 min |
| Mar 13, 2:11 AM CST | Severe Thunderstorm Warning | SGF | Texas | 34 min |
| Mar 13, 3:00 AM CST | Severe Thunderstorm Warning | SGF | Howell | 45 min |
| Mar 13, 3:25 AM CST | Severe Thunderstorm Warning | SGF | Oregon | 65 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.